Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 52, NWS Des Moines, IA

October 14, 2014Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at Oct 14, 2014, 3:41 AM CDT for Davis County, Wapello County, Iowa. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Oct 14, 2014, 3:41 AM CDT (08:41 UTC)
Expired
Oct 21, 2014, 3:41 AM CDT
In force
7 days
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 12.29 ft at Oct 14, 2014, 7:00 PM CDT.

actionminormoderate5101510/1410/1510/1610/1710/1810/1910/2010/2110/22
Action stage
9 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WGUS43 KDMX 140841
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT TUE OCT 14 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES 
MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC051-179-150841-
/O.NEW.KDMX.FL.W.0052.141014T0841Z-000000T0000Z/
/OTMI4.1.ER.141014T0610Z.141014T0640Z.000000T0000Z.NO/
341 AM CDT TUE OCT 14 2014

...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL FURTHER NOTICE.
* AT  3:20 AM TUESDAY THE STAGE WAS 11.1 FEET...OR 0.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...REMAIN BETWEEN 11 AND 11.5 FEET TODAY. 
* IMPACT...AT  11.0 FEET...THE NORTHEAST SIDE OF RABBIT RUN IS 
  AFFECTED. BEAR CREEK WILL REACH BANKFULL.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
7 follow-up statements
500 
WGUS83 KDMX 141047
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
547 AM CDT TUE OCT 14 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC051-179-151047-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1700Z/
/OTMI4.1.ER.141014T0610Z.141014T1800Z.141015T1700Z.NO/
547 AM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL MIDDAY WEDNESDAY.
* AT  5:20 AM TUESDAY THE STAGE WAS 11.2 FEET...OR 0.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.0 FEET...OR 1.0 FEET ABOVE FLOOD STAGE...THIS
  AFTERNOON. GO BELOW FLOOD STAGE MIDDAY WEDNESDAY.
* IMPACT...AT  12.0 FEET...WATER AFFECTS ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
770 
WGUS83 KDMX 141551
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 AM CDT TUE OCT 14 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...MAHASKA...
  WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC123-179-151551-
/O.EXT.KDMX.FL.W.0053.000000T0000Z-141016T1200Z/
/EDYI4.1.ER.141014T1000Z.141014T1800Z.141015T1200Z.NO/
1051 AM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL WEDNESDAY MORNING.
* AT 10:15 AM TUESDAY THE STAGE WAS 62.0 FEET...OR 1.0 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 62.2 FEET...OR 1.2 FEET ABOVE FLOOD STAGE...THIS
  AFTERNOON. GO BELOW FLOOD STAGE WEDNESDAY MORNING.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-151551-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1800Z/
/OTMI4.1.ER.141014T0610Z.141015T0000Z.141015T1800Z.NO/
1051 AM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL WEDNESDAY AFTERNOON.
* AT 10:20 AM TUESDAY THE STAGE WAS 11.8 FEET...OR 0.8 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.7 FEET...OR 1.7 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT  12.0 FEET...WATER AFFECTS ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
932 
WGUS83 KDMX 142116
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE OCT 14 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...MAHASKA...
  WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC123-179-152116-
/O.EXT.KDMX.FL.W.0053.000000T0000Z-141016T0600Z/
/EDYI4.1.ER.141014T1000Z.141014T1830Z.141015T0600Z.NO/
416 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 3:15 PM TUESDAY THE STAGE WAS 62.2 FEET...OR 1.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...BEGIN FALLING AND GO BELOW FLOOD STAGE AFTER MIDNIGHT
  TONIGHT.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-152116-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1334Z/
/OTMI4.1.ER.141014T0610Z.141015T0600Z.141015T1334Z.NO/
416 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL WEDNESDAY MORNING.
* AT 3:50 PM TUESDAY THE STAGE WAS 12.1 FEET...OR 1.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.4 FEET...OR 1.4 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. THEN BEGIN TO FALL AND GO BELOW FLOOD
  STAGE WEDNESDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
180 
WGUS83 KDMX 150131
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT TUE OCT 14 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...MAHASKA...
  WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC123-179-160130-
/O.EXT.KDMX.FL.W.0053.000000T0000Z-141016T0516Z/
/EDYI4.1.ER.141014T1000Z.141014T1830Z.141015T0516Z.NO/
830 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 7:15 PM TUESDAY THE STAGE WAS 61.7 FEET...OR 0.7 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...CONTINUE FALLING AND GO BELOW FLOOD STAGE AFTER
  MIDNIGHT TONIGHT.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-160130-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1421Z/
/OTMI4.1.ER.141014T0610Z.141015T0429Z.141015T1421Z.NO/
830 PM CDT TUE OCT 14 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL WEDNESDAY MORNING.
* AT 8:20 PM TUESDAY THE STAGE WAS 12.3 FEET...OR 1.3 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...REMAIN STEADY NEAR 12.3 FEET...OR 1.3 FEET ABOVE FLOOD
  STAGE THROUGH LATE TONIGHT. THEN BEGIN TO FALL AND GO BELOW FLOOD
  STAGE WEDNESDAY MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
940 
WGUS83 KDMX 150500
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1200 AM CDT WED OCT 15 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC123-179-150530-
/O.CAN.KDMX.FL.W.0053.000000T0000Z-141016T0516Z/
/EDYI4.1.ER.141014T1000Z.141014T1830Z.141015T0307Z.NO/
1200 AM CDT WED OCT 15 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* AT 11:15 PM TUESDAY THE STAGE WAS 60.7 FEET...OR 0.3 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 56.6 FEET THURSDAY MORNING.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-160500-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1252Z/
/OTMI4.1.ER.141014T0610Z.141014T2340Z.141015T1252Z.NO/
1200 AM CDT WED OCT 15 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL WEDNESDAY MORNING.
* AT 11:50 PM TUESDAY THE STAGE WAS 12.1 FEET...OR 1.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...BEGIN FALLING AND GO BELOW FLOOD STAGE WEDNESDAY
  MORNING.
* IMPACT...AT 12.0 FEET...WATER AFFECTS ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
359 
WGUS83 KDMX 150956
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT WED OCT 15 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC051-179-160956-
/O.EXT.KDMX.FL.W.0052.000000T0000Z-141016T1031Z/
/OTMI4.1.ER.141014T0610Z.141014T2340Z.141015T1031Z.NO/
456 AM CDT WED OCT 15 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL THIS MORNING.
* AT  4:50 AM WEDNESDAY THE STAGE WAS 11.1 FEET...OR 0.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT  11.0 FEET...THE NORTHEAST SIDE OF RABBIT RUN IS 
  AFFECTED. BEAR CREEK WILL REACH BANKFULL.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
591 
WGUS83 KDMX 151153
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
653 AM CDT WED OCT 15 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC051-179-151223-
/O.CAN.KDMX.FL.W.0052.000000T0000Z-141016T1031Z/
/OTMI4.1.ER.141014T0610Z.141014T2340Z.141015T1030Z.NO/
653 AM CDT WED OCT 15 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* AT  6:50 AM WEDNESDAY THE STAGE WAS 10.6 FEET...OR 0.4 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 7.7 FEET THURSDAY MORNING.
* IMPACT...AT  10.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG MOST OF
  THE REACH BETWEEN OTTUMWA AND ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 13, 11:16 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Oct 13, 11:16 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1116 PM CDT MON OCT 13 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 326 PM CDT MON OCT 13 2014

PRIMARY CONCERN THROUGH THE PERIOD WILL OBVIOUSLY BE PRECIP TRENDS
AS CLASSIC COOL SEASON CYCLONE EVOLVES THROUGH THE MS VALLEY.
STRONGLY COUPLED JET CIRCULATION IS CURRENTLY PRESENT OVER IA
BETWEEN AR/MO AND SRN ONTARIO SPEED MAXES. THIS DIVERGENCE IS ALSO
AIDED BY OTHER STRONG KINEMATIC FORCING WITH NOTED DPVA FROM VORT
LOBE INTO KS/IA DEFORMATION ZONE. THERMODYNAMIC FORCING IS ALSO
PRESENT FARTHER EAST ALONG IA/IL BORDER IN THE FORM OF
WARM/THETA-E ADVECTION WITH NICE FRONTOGENETIC RESPONSE FARTHER
WEST INTO THE DEFORMATION ZONE.

EXPECT THIS OVERALL FORCING AND STRUCTURE TO CHANGE LITTLE INTO THE
NIGHT WITH ESSENTIALLY THE SAME LIFT MECHANISMS BUT JUST
EXTRAPOLATED AS SURFACE LOW TRACKS FROM PRESENT LOCATION TO NEAR OR
JUST EAST OF QUINCY IL BY 12Z. ONLY CONCERN WILL BE EXACT
ORIENTATION OF SW-NE DEF ZONE DUE TO WHAT MAY BE A SHARP
DEMARCATION IN NW EDGE AND DRY SLOT CURRENTLY LIFTING INTO SE
IA. THUS HAVE KEPT NWRN SECTIONS IN LOWER END POPS...AND LOWERED
FAR SE INTO CHANCES INTO THE EARLY EVENING BEFORE SYSTEM ADVANCES
SUFFICIENTLY TO BRING PRECIP EAST AGAIN. TEMPS SHOULD REMAIN
RELATIVELY FLAT INTO THE EVENING BEFORE FALLING SLIGHTLY INTO TUE
MORNING AS NNWLY WINDS INCREASE...BUT STILL ONLY A FEW CATEGORIES
BELOW CURRENT READINGS. EXPECT WIDESPREAD ONE TO TWO INCH AMOUNTS
IN THE DEF ZONE...BUT NO MUCH IN THE WAY OF FLOODING CONCERNS DUE
TO PROLONGED LIGHT/MODERATE RAINS.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 326 PM CDT MON OCT 13 2014

MAIN FORECAST CONCERN WAS WITH WINDS AND LINGERING PRECIP/CLOUD
COVER ON TUESDAY INTO TUESDAY EVENING. LEANED TOWARD THE SLIGHTLY
SLOWER DEPARTING ECMWF...BUT OVERALL THE MODELS ARE IN GOOD
AGREEMENT THROUGH MID-WEEK AND INTO THE WEEKEND.

TUESDAY INTO THURSDAY...SLOWLY DEPARTING DEEP AND STRONG AREA OF
LOW PRESSURE WILL PROVIDE A SHARP PRESSURE GRADIENT ACROSS THE
STATE TUESDAY AND LEAD TO SOME WINDY CONDITIONS THROUGH MUCH OF
THE DAY. DECENT PV ANOMALY AND TROP FOLD MOVING ACROSS TUESDAY
MORNING INTO THE EARLY AFTERNOON. HOWEVER EXPECTING WINDS...AT
LEAST ANYTHING WIDESPREAD...TO REMAIN UNDER WIND ADVISORY CRITERIA
ATTM WITH THE HIGHEST GUSTS REACHING 31 KNOTS AND SUSTAINED
WINDS AROUND 20-22 KNOTS.

DELAYED THE BULK OF THE RAIN DEPARTING THE FORECAST AREA TUESDAY
NIGHT INTO WEDNESDAY...BUT MOVED IT OUT SLIGHTLY QUICKER THAN
PREVIOUSLY FORECAST AFTER 12Z WEDNESDAY. THE LACK OF DEEP MOISTURE
QUICKLY MOVES EAST PAST 06Z WEDNESDAY ACROSS EASTERN IOWA AND NOT
EXPECTING MUCH PRECIP AFTER THIS TIME FRAME. THERE WILL ALSO BE A
SHARP GRADIENT WRT CLOUD COVER ACROSS THE FORECAST AREA
TOMORROW/TOMORROW NIGHT WITH DRY AIR ENTRAINING INTO THE STATE.
THAT BEING SAID...IF CLOUD COVER DOES MOVE OUT A LITTLE QUICKER
OVER WESTERN IOWA...COULD ALLOW FOR SLIGHTLY DEEPER MIXING AND
THUS A BIT STRONGER GUSTS. WINDS ATOP THE MIX LAYER NEAR 50 KNOTS
OVER WESTERN IOWA.

SURFACE HIGH PRESSURE GRADUALLY BUILDS INTO THE REGION BEGINNING ON
WEDNESDAY AND INTO THURSDAY PROVIDING CLEAR SKIES AND NEAR NORMAL
TEMPERATURES ACROSS THE FORECAST AREA. WARMEST DAY OF THE EXTENDED
WILL BE ON THURSDAY WITH SOME WEAK RETURN FLOW AND SUNNY SKIES.
TWEAKED MAX TEMPS UP SLIGHTLY FOR THURSDAY.

FRIDAY THROUGH MONDAY...ZONAL TO NORTHWEST FLOW LOOKS TO DOMINATE
THE WEATHER PATTERN DURING THIS TIME FRAME AND NO MAJOR SYSTEM WILL
AFFECT THE FORECAST ATTM. ECMWF/GFS BOTH SHOWING A LARGE UPPER LOW
PUSHING SOUTH OUT OF CANADA BY FRIDAY INTO SATURDAY BUT LOOKS TO
REMAIN NORTH OF IOWA AND IS LIMITED IN MOISTURE. MAIN CONCERN WITH
THIS SYSTEM WILL BE SHOT OF COLDER TEMPERATURES OVER THE WEEKEND.

&&

.AVIATION...14/06Z
ISSUED AT 1116 PM CDT MON OCT 13 2014

LARGE LOW PRESSURE SYSTEM NOW OVER SOUTHEASTERN IOWA WILL SLOWLY
SPIN OFF TO THE EAST SOUTHEAST THROUGH THE FORECAST PERIOD.  IT
STILL APPEARS THAT MUCH OF THE FORECAST PERIOD WILL BE CHARACTERIZED
BY IFR/LIFR CIGS AND MVFR VSBYS IN RA AND BR.  N WINDS WILL INCREASE
LATE TONIGHT AND TUESDAY MORNING TO SPEEDS OF 22G35KTS.  CONDITIONS
WILL SLOWLY IMPROVE FROM W INTO CENTRAL IA BY 22-23Z AND SPREAD
EAST BY 15/03Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, Oct 13, 3:55 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT MON OCT 13 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-142100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
355 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE
EXPECTED ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KLP

In the hours before

Local storm report, Oct 13, 10:23 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1023 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HEAVY RAIN       1 WSW NEWTON            41.69N 93.07W
10/13/2014  M1.70 INCH       JASPER             IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 1.70 INCHES OF RAIN IN THE PAST
            24 HOURS

&&

KK
Local storm report, Oct 13, 10:35 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HEAVY RAIN       SSW JEFFERSON           42.01N 94.38W
10/13/2014  M1.23 INCH       GREENE             IA   TRAINED SPOTTER

            1.23 INCHES FELL TODAY THROUGH 9 PM THIS EVENING. IT IS
            STILL RAINING IN JEFFERSON.

&&

FBOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 5:46 AM CDTRiver Flood WarningDMXMahaska, Wapello45 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.